I have very disconcerting effects after having Voluma and Restylane injected into cheeks and tear ducts, treat deep nasal folds

I went to a Dr, whose staff tells people he is in top 1% of injectors in country. I wanted to have my nasal lines diminished after double pnuemonia . I went IN JULY 2015, for treatment, which he injected 2 vls of Volumna into cheeks, and 2 vls of Restalayne into tear ducts. I used to look 10 years younger prior to this. Now I have "extreme" sagging big cheeks, and asymetrical, that put 15 years onto my age of 51. I rarely go out of house. My nasal labial folds are worse too. What should I do?

Doctor Answers 6


Thank you for your question. While our patients have not had that experience with Voluma, there are filler removal processes that you and your surgeon can explore. Please post pictures. 

Our patients have had great success with Voluma, the most effective FDA-approved injectible for adding volume to the cheeks. Always consult with a board certified facial plastic surgeon.

Best wishes,

Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 94 reviews

Problems after voluma

I would like to see some photos, but you can have both dissolved with vitrase and start over.


Dr. Malouf

Peter Malouf, DO
Dallas Dermatologist
4.7 out of 5 stars 86 reviews

A Combination Treatment for Facial Rejuvenation with Sculptra, Kybella, Ultherapy, ThermiRF

This is really hard to answer without a before and after picture. I recommend seeing an expert for a formal evaluation. I find that a combination of lasers or RF, sculptra for collagen building, microneedling/prp and skin care help the skin rejuvenation and prevent aging. Kybella, Ultherapy and/or ThermiRF treatments (Venus Legacy) would be non-invasive options that would do well in combination for skin tightening.  Please see a cosmetic dermatologist for a long term treatment plan.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Restylane and Juvederm Volume are Reversible

I am sorry to hear that you are not happy with your results with the injections of Restylane and Juvederm Voluma dermal fillers.  The wonderful aspect of these fillers is they can be reversed with an injection of vitrasse.  Injectable fillers should not leave the face disfigured for a long period of time.  I would look into options of reversing the fillers and I would also look at your before and after pictures to objectively judge your results.  

Unhappy with Voluma results

You should discuss this with your doctor. It is now over a year and it will be hard to get any remedy from the original injection. If you have lost confidence, get another opinion. It might be that more filler is needed or that the old filler needs removal. It is hard to make a solid recommendation without pictures.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

I have very disconcerting effects after having Voluma and Restylane injected into cheeks and tear ducts, treat deep nasal folds

Thank you for your question and I am sorry to hear of your current results after filler placement.  If it was 2015 that you had these injections Restylane should have dissolved by now and the Voluma should have diminished in its effects.  If you feel that you still have produce remaining it is likely best to have your injector dissolve both products with hyaluronidase.  If you would prefer not to return to that office, you can seek out another to do the dissolution.  This treatment will ensure that all of the filler has been dissolved, returning you to your previous appearance.  Hope that this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.